GERD and singing

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

AmyPisces
Regular Member


Date Joined Dec 2011
Total Posts : 42
   Posted 1/2/2012 6:29 PM (GMT -6)   
So I'm a singer in a church choir. I've noticed that, since the GERD, I've been having troubles while singing. It's not the vocal cords, but I get the pain in my chest and arm like I do during normal heartburn. Anyone ever experience the pain while singing? Any ideas on what to do about it? I guess it might be the breathing from the diaphragm making more pressure on the stomach maybe?

sunbeam48
Veteran Member


Date Joined Jun 2011
Total Posts : 784
   Posted 1/2/2012 6:50 PM (GMT -6)   
I have symptoms of both Gerd and lpr. I lost my singing voice completely last fall, but am back in the choir now. I don't experience heartburn, don't share your experience. But my stomach is always tender, so singing is less comfortable than it was before this all hit.

opnwhl4
Forum Moderator


Date Joined Dec 2008
Total Posts : 4814
   Posted 1/2/2012 7:34 PM (GMT -6)   
Amy-

I think you are right about your breathing causing your pain. Trouble is that is the correct way to sing without straining your vocal chords. I had a few instances of similar pain while singing, but since my Nissens I have been able to sing without any problems. Well I did have some issues for a short time after they repaired my hole in my esophagus, but I think that was from the esophageal stent I had in place for over a month.

Take care,
Bill
opnwhl4
Moderator: GERD/Heartburn
Nissen 6/06 and 5/09
#3 on 8/24/11

bcfromfl
Regular Member


Date Joined Nov 2011
Total Posts : 384
   Posted 1/2/2012 7:53 PM (GMT -6)   
I was a singer, too. I can't recall -- have you had any procedures done? I have never experienced the arm and chest pains you describe. It sounds like there's a possibility you're somehow stimulating the vagus nerve with the deep breathing and diaphragmatic pressure. If you've had a procedure done, that would further indicate this effect.

If you haven't had a procedure, then that makes it a bit mysterious, unless the vagus nerve is responding to heartburn irritation as a result of its proximity.

I lost my singing voice in 2008, regained it after nearly a year on Zantac, then my LPR symptoms increased (and tolerance reached for H2 blockers...intolerant of PPIs) and my voice has been gone for over a year now...

-Bruce

AmyPisces
Regular Member


Date Joined Dec 2011
Total Posts : 42
   Posted 1/2/2012 10:13 PM (GMT -6)   
No, I haven't had any procedures done, actually. I'll keep a look out for if I get more pains as time goes on.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, September 02, 2014 2:01 PM (GMT -6)
There are a total of 2,207,371 posts in 245,701 threads.
View Active Threads


Who's Online
This forum has 155514 registered members. Please welcome our newest member, Mandella.
426 Guest(s), 26 Registered Member(s) are currently online.  Details
sayyadina, foretexas, Mandella, Loring, Cavalier9, Pirouette, Dixie6, tatt2man, kcat11, Revive, sapoho, tdnjam, BillyBob@388, Flip Flop, Mad Martha, montee, lesweet1971, Mauvaise foi, Sadolderman, couchtater, SharonZ, VeganOstomy, Deviantstoma, Chrissysoul, Longhornsfan42, UCandMe


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer